MAUDE Adverse Event Report: BOSTON SCIENTIFIC COSTA RICA TRANSEND EX 14 FLOPPY 205CM; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC COSTA RICA TRANSEND EX 14 FLOPPY 205CM; WIRE, GUIDE, CATHETER
Model Number M001468070
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device is unavailable to manufacturer.
 
Event or Problem Description
It was reported that when advancing the subject guidewire through the microcatheter, it was delaminated due to friction.The subject guidewire got stuck with catheter and it can not be advanced but can pull back.The procedure was completed and there were no reported clinical consequences to the patient.No other information was provided.
 
Additional Manufacturer Narrative
Based on the results of the dhr (device history record) review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.Visual and microscopic examination of the returned subject guidewire device found that the subject guidewire was noted to be heavily kinked/bent and the subject guidewire was returned stuck in the sl-10 microcatheter.The devices were soaked in warm water, the subject guidewire could not be removed from the microcatheter, the subject guidewire was damaged further during analysis.A functional inspection could not be performed as the subject guidewire remained stuck in the sl-10 microcatheter.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Analysis of the returned device found the transend guidewire stuck in the sl-10 microcatheter used in the procedure and could not be removed.The guidewire was significantly kinked which suggests that excessive torque and manipulation during advancement of the guidewire in the sl-10 microcatheter resulted in the observed damage.The reported 'guidewire delamination¿ could not be determined during analysis as the guidewire remained stuck in the sl-10 microcatheter.Therefore an assignable cause of ¿undeterminable-root cause could not be determined¿ to the reported 'guidewire delamination¿ as review and analysis of all available information fails to indicate and assignable cause or probable assignable cause.This complaint appears to be associated with a product that met stryker and design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.Therefore an assignable cause of procedural factors will be assigned to the reported 'nv - guidewire difficult to advance¿, ' guidewire friction¿ and analyzed ¿guidewire difficult to advance¿, ¿guidewire friction¿ and ¿guidewire kinked/bent¿ were confirmed during analysis.
 
Event or Problem Description

Brand Name
TRANSEND EX 14 FLOPPY 205CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC COSTA RICA
coyol facility, 2546 first st.
propark free zone
alajuela 20101
CS  20101
Manufacturer (Section G)
BOSTON SCIENTIFIC COSTA RICA
coyol facility, 2546 first st.
propark free zone
alajuela 20101
CS   20101
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key13154824
Report Number3008853977-2022-00002
Device Sequence Number20170418
Product Code DQX
UDI-Device Identifier08714729326250
UDI-Public08714729326250
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K944677
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/10/2023
Device Model NumberM001468070
Device Catalogue NumberM001468070
Device Lot Number27813236
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/10/2021
Supplement Date Received by Manufacturer04/19/2022
Initial Report FDA Received Date01/04/2022
Supplement Report FDA Received Date05/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL-10 MICROCATHETER (STRYKER)
Patient SexUnknown